Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 28, NWS Bismarck, ND

October 26, 20148 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 26, 2014, 1:37 PM MDT for 8 counties in North Dakota. It took effect at Oct 27, 2014, 10:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2014, 1:37 PM MDT (19:37 UTC)
In effect from
Oct 27, 2014, 10:00 AM MDT
Expired
Oct 27, 2014, 7:02 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS73 KBIS 261937
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT SUN OCT 26 2014

...STRONG WINDS ACROSS SOUTHWEST NORTH DAKOTA SUNDAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE SUNDAY MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER AND MOTT. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND WORKING ON
ELEVATED STRUCTURES HAZARDOUS. 

NDZ031>033-040-041-043-044-270345-
/O.NEW.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
137 PM MDT SUN OCT 26 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY. 

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES AND WORKING ON ELEVATED STRUCTURES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
9 follow-up statements
422 
WWUS73 KBIS 262347
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT SUN OCT 26 2014

...STRONG WINDS ACROSS SOUTHWEST NORTH DAKOTA SUNDAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE SUNDAY MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER AND MOTT. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED
STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040-041-043-044-270800-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
547 PM MDT SUN OCT 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
245 
WWUS73 KBIS 270309
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM CDT SUN OCT 26 2014

...STRONG WINDS ACROSS SOUTHWEST NORTH DAKOTA SUNDAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE SUNDAY MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER AND MOTT. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED
STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040-041-043-044-271115-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
909 PM MDT SUN OCT 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
817 
WWUS73 KBIS 270540
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1240 AM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST NORTH DAKOTA MONDAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE MONDAY MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER AND MOTT. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED
STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040-041-043-044-271345-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1140 PM MDT SUN OCT 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


JV
439 
WWUS73 KBIS 270846
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER...MOTT...ELGIN AND FORT YATES.
THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.
WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.

NDZ042-045-271700-
/O.EXA.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
346 AM CDT MON OCT 27 2014 /246 AM MDT MON OCT 27 2014/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ031>033-040-041-043-044-271700-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
246 AM MDT MON OCT 27 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
390 
WWUS73 KBIS 271131
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
631 AM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST INTO PARTS OF SOUTH CENTRAL NORTH
DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING...AND CONTINUE
INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH
...AMIDON...BOWMAN...HETTINGER...MOTT...ELGIN AND FORT YATES.
THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040>045-280100-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
631 AM CDT MON OCT 27 2014 /531 AM MDT MON OCT 27 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
870 
WWUS73 KBIS 271457
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
957 AM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST INTO PARTS OF SOUTH CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
ACROSS SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA LATE THIS
MORNING...AND CONTINUE INTO THE EARLY EVENING. THIS INCLUDES
DICKINSON...MEDORA...BEACH ...AMIDON...BOWMAN...HETTINGER...MOTT
...ELGIN AND FORT YATES. THESE WINDS WILL MAKE DRIVING DIFFICULT
FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE
HAZARDOUS.

NDZ031>033-040>045-272300-
/O.CON.KBIS.WI.Y.0028.141027T1600Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
957 AM CDT MON OCT 27 2014 /857 AM MDT MON OCT 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
338 
WWUS73 KBIS 271856
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
156 PM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST INTO PARTS OF SOUTH CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS
SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THE EARLY
EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH...AMIDON...
BOWMAN...HETTINGER...MOTT...ELGIN AND FORT YATES. THESE WINDS
WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WORKING ON
ELEVATED STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040>045-280100-
/O.CON.KBIS.WI.Y.0028.000000T0000Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
156 PM CDT MON OCT 27 2014 /1256 PM MDT MON OCT 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
683 
WWUS73 KBIS 272023
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT MON OCT 27 2014

...STRONG WINDS ACROSS SOUTHWEST INTO PARTS OF SOUTH CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS
SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THE EARLY
EVENING. THIS INCLUDES DICKINSON...MEDORA...BEACH...AMIDON...
BOWMAN...HETTINGER...MOTT...ELGIN AND FORT YATES. THESE WINDS
WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WORKING ON
ELEVATED STRUCTURES WILL BE HAZARDOUS.

NDZ031>033-040>045-280100-
/O.CON.KBIS.WI.Y.0028.000000T0000Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
323 PM CDT MON OCT 27 2014 /223 PM MDT MON OCT 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


AYD
594 
WWUS73 KBIS 280102
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT MON OCT 27 2014

...WIND ADVISORY IS CANCELLED...

.THE WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED.
HOWEVER WINDS WILL REMAIN NEAR ADVISORY CRITERIA UNTIL LATE THIS
EVENING.

NDZ031>033-040>045-280215-
/O.CAN.KBIS.WI.Y.0028.000000T0000Z-141028T0100Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
802 PM CDT MON OCT 27 2014 /702 PM MDT MON OCT 27 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED.
HOWEVER WINDS WILL REMAIN NEAR ADVISORY CRITERIA UNTIL LATE THIS
EVENING.

$$

AC/TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:55 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 26, 11:55 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1255 PM CDT SUN OCT 26 2014

.UPDATE...
ISSUED AT 1255 PM CDT SUN OCT 26 2014

AS OF 1730 UTC...THE OCCLUDING WARM FRONT WAS APPROACHING THE
HIGHWAY 83 CORRIDOR. STRONG SOUTHERLY WINDS GUSTING TO 35KTS AHEAD
OF THE FRONT ACROSS THE JAMES RIVER VALLEY ASSOCIATED WITH STRONG
PRESSURE FALLS ARE EXPECTED TO BE SHORT LIVED AND BE SHUNTED
FURTHER EAST AS THE FRONT APPROACHES. LOOKING AHEAD TO MONDAY...A
WINDY ADVISORY WILL LIKELY BE NEEDED ACROSS THE SOUTHWEST.

UPDATE ISSUED AT 920 AM CDT SUN OCT 26 2014

AS OF 14 UTC...THE OCCLUDING WARM FRONT WAS LOCATED ACROSS FAR
NORTHEAST MONTANA...THROUGH BOWMAN AND WESTERN SOUTH DAKOTA. THIS
FRONT WILL CONTINUE TO PROPAGATE ACROSS NORTH DAKOTA
TODAY...ENTERING THE RED RIVER VALLEY THIS EVENING. THE 06 UTC
GUIDANCE SUITE SUPPORTS THE ONGOING FORECAST FOR TODAY.

UPDATE ISSUED AT 629 AM CDT SUN OCT 26 2014

FOR EARLY MORNING UPDATE HAVE INCREASED CLOUD COVER THIS MORNING
AS HIGH CLOUDS STREAM IN AHEAD OF APPROACHING UPPER TROUGH. LOOKS
TO BE A BIT OF CLEARING LATER THIS MORNING BEFORE CLOUDS WILL BE
ON THE INCREASE AGAIN LATER THIS AFTERNOON AS THE TROUGH
APPROACHES. HAVE ALSO INCREASED WIND SPEEDS THIS MORNING AHEAD OF
SURFACE TROUGH. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT SUN OCT 26 2014

A WARM FRONT IS FORECAST TO MOVE EAST ACROSS THE STATE
TODAY...FOLLOWED BY A WEAK COLD FRONT. THIS WILL RESULT IN ANOTHER
DAY OF ABOVE AVERAGE TEMPERATURES.

CURRENTLY...SURFACE HIGH PRESSURE EXTENDED FROM LAKE WINNIPEG
SOUTHEASTWARD ACROSS MINNESOTA AS A LOW PRESSURE TROUGH
CONTINUED TO DEVELOP IN THE LEE OF THE ROCKIES FROM ALBERTA ACROSS
CENTRAL/EASTERN MONTANA TO EASTERN WYOMING. THIS HAS SET UP A RATHER
TIGHT SURFACE GRADIENT RESULTING IN A SOUTHEAST WIND FLOW ACROSS THE
STATE...WITH THE STRONGEST SOUTHEAST WINDS IN WESTERN NORTH DAKOTA
AT THIS TIME.

AT UPPER LEVELS...A LONGWAVE TROUGH OVER THE WEST COAST EARLY THIS
MORNING IS FORECAST TO MOVE INTO THE WESTERN PLAINS TODAY. THE
SURFACE LOW IN SOUTHERN ALBERTA WILL DEVELOP/MOVE EASTWARD INTO
SOUTHERN SASKATCHEWAN. THE WARM FRONT EXTENDING FROM THE LOW IS IS
FORECAST TO ENTER WESTERN NORTH DAKOTA LATER THIS MORNING...REACHING
THE JAMES VALLEY LATER THIS AFTERNOON. GOOD WARM ADVECTION AHEAD AND
ALONG THE WARM FRONT WILL ALLOW TEMPERATURES TO RISE INTO THE LOWER
60S NORTH AND LOWER 70S SOUTH.

THE WARM FRONT WILL BE FOLLOWED BY A WEAK COLD FRONT THAT IS
FORECAST TO ENTER WESTERN NORTH DAKOTA THIS AFTERNOON.

TONIGHT THE UPPER LEVEL TROUGH WILL APPROACH THE WESTERN DAKOTAS AS
THE SURFACE LOW MOVES INTO SOUTHERN MANITOBA. THIS WILL ACT TO BRING
A STRONGER SECONDARY COLD FRONT SOUTHEAST ACROSS MONTANA TONIGHT AND
APPROACHES THE NORTH DAKOTA BORDER BY DAYBREAK MONDAY. HAVE KEPT A
SLIGHT CHANCE OF RAIN SHOWERS IN THE FAR WEST LATER TONIGHT...AS THE
MAIN ENERGY FROM THE UPPER TROUGH IS BEHIND THE COLD FRONT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 AM CDT SUN OCT 26 2014

UPPER TROUGH/LOW WORKS ITS WAY OVER THE REGION ON MONDAY AS COLD AIR
CONTINUES TO POUR INTO THE REGION BEHIND PROGRESSING FRONT. MOST OF
THE LIFT WITH THIS SYSTEM WILL REMAIN TO THE NORTH...THOUGH EXPECT
SOME PRECIPITATION TO DEVELOP OVER PORTIONS OF OUR AREA FROM WEST
TO EAST AS THE SYSTEM WORKS THROUGH. GREATEST CHANCES WILL REMAIN
NEAR THE CANADIAN BORDER. PRESSURE GRADIENT TIGHTENS...PARTICULARLY
OVER SOUTHWESTERN NORTH DAKOTA...WHILE AMPLE MIXING DEVELOPS
RESULTING IN GUSTY WINDS. WILL HAVE TO GIVE THIS ANOTHER LOOK ON
SUBSEQUENT SHIFTS TO SEE IF A HEADLINE WILL BE NECESSARY. INTO THE
EVENING SYSTEM CONTINUES ITS SLOW EASTERLY TRACK AS COLD AIR
CONTINUES TO PUSH IN WHICH MAY RESULT IN SOME SNOW...PARTICULARLY
OVER NORTHERN AREAS. IF ANY DOES OCCUR EXPECT IT TO BE VERY LIGHT.

ON TUESDAY...TROUGH CONTINUES ITS EASTWARD PROGRESSION WITH
PRECIPITATION CHANCES TAPERING THROUGH THE MORNING. TEMPERATURES
WILL BE ON THE CHILLY SIDE...WITH MOST LOCATIONS BELOW AVERAGE.

MAINLY QUIET WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK
AS RIDGE BUILDS OVER THE WESTERN CONUS. TEMPERATURES WILL REMAIN
NEAR TO SLIGHTLY BELOW AVERAGE THROUGH THURSDAY. TOWARDS THE END OF
THE WEEK RIDGE WORKS ITS WAY EAST. THIS WILL BRING A WARMING
TREND...THOUGH STILL SOME QUESTION ON WHETHER THE WARMING WILL START
FRIDAY OR SATURDAY. EITHER WAY CONDITIONS LOOK TO BE DRY FOR
HALLOWEEN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1254 PM CDT SUN OCT 26 2014

AN OCCLUDED FRONT AS OF 1730 UTC WAS APPROACHING KBIS-
KMOT...AND WILL CONTINUE TO MOVE EAST INTO THE RED RIVER VALLEY
THIS EVENING. STRONG SOUTHERLY WIND GUSTS AHEAD OF THE FRONT WILL
SWITCH TO THE WEST- NORTHWEST BEHIND THE FRONT. STRONG WEST-
NORTHWEST WINDS INCREASE AGAIN MONDAY...ESPECIALLY AT KDIK WHERE
GUSTS TO 40 KTS ARE EXPECTED. MVFR STRATUS WILL ALSO OVERSPREAD
THE AREA MONDAY...WITH RAIN FAVORED ACROSS THE WEST MONDAY
AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Oct 26, 11:32 AM MDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1232 PM CDT SUN OCT 26 2014

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-271745-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1232 PM CDT SUN OCT 26 2014 /1132 AM MDT SUN OCT 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ031>033-040-041-043-044-271745-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1132 AM MDT SUN OCT 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE ON
MONDAY OVER SOUTHWEST NORTH DAKOTA. WINDS WILL DIMINISH BY MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.